Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry to hear Buddy is having such a difficult time recovering from surgery...Unfortunately the drooling is due to nausea, likely related to the pain medications or the antibioticsTonight:- pepcid (famotidine) 0.25 mg/ pound every 12 hours and try to administer 15+ minutes prior to the pain medication and antibiotics to minimize the nausea effect. You can crush in water if needed I definitely would let your vet know in the morning because they may change which medications Buddy is on- Minimize food until the drooling and pacing resolves. If given food can result in the nausea becoming vomiting episodes and we definitely want to avoid that- If drinking only in moderation, increased water intake can go along with the nausea as well- In situations where he is having difficulties settling you can use benadryl 1 mg/ pound every 6-8 hours to help sedate mildly. It won't help with the nausea but it hopefully will allow him to rest. In <1% this can cause hyper excitement but it is very rare...I hope this information makes sense and again I am so sorry you both are having such a tough time postoperatively recovering from this surgery...Please let me know how else I can assist you both tonight
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION (I am not compensated in any other way). Bonuses are always welcome. Thanks!
I am online another 30 minutes if I can clarify or assist with any additional questions this evening
I am glad to see you were able to view my responses earlier.
Please let me know if I can be of any further assistance to you both today!
If you are satisfied with our chat please rate or accept so I may be compensated for my time. Thank you!